Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Pelvic pain during ovulation and periods. Can a miscarriage and D&C make symptoms surface and cause infertility?

User rating for this question
Answered by
Practicing since : 1999
Answered : 158 Questions
i know endrometrosis can cause miscarriages, i suffered one a few months ago at 6 weeks. my question is now i am experiencing pelvic pain 2 week out of the month, the week of ovulation and the week of my period ( not intense pain, just a dull ache on left side) i hear you can have endrometrosis and not know it as sometimes you dont suffer from symptoms, my question is can a miscarriage and D&C make your symptoms come to light and surface and even cause infertility?
i was able to get pregnant after only trying one month and now it has been 3 months and i cant conceive
Posted Fri, 29 Jun 2012 in Menstruation and Miscarriage
Answered by Dr. Meenakshi Titoria Sahu 2 hours later

Thanks for the query.

As I understand you are suspecting Endometriosis as the cause of female infertility ? You are unable to conceive even after 3 months. Also if miscarriage and D & C bring out the symptoms of endometriosis, which is the cause of infertility? Is it right?

Endometriosis is not the No.1 cause of miscarriages. There are many other reasons for miscarriage.

Neither miscarriage nor dilatation and curretage would not cause infertility in women.

Second you cannot label to be infertile with just 3 months of trial. You should continue to try conceiving with full hope. There is a good chance with a history of successful conception few months back.

Coming to diagnosis of endometriosis, you need to have pelvic scan for uterus and ovaries. The symptoms can be part of endometriosis. At the time of ovulation and menses, pain occurs because of the release of prostaglandins, for which you can take simple pain killers.

Since your problems have aggravated after D&C you need check up by Gynecologist who may give you a course of antibiotics.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor